CSN Login
Members Online: 3

Little bumps all over the inside of my mouth, anyone have these? What to do?

porkchopqueen's picture
porkchopqueen
Posts: 37
Joined: Feb 2010

I am on chemotherapy and have just started having tiny little bumps all over the inside of my mouth. Is this something that happens with chemo? Or could it be something else? Makes my mouth feel slightly swollen inside. Tongue seems to be affected too. I have also been on an antibiotic for a UTI. Suggestions?

pluckey's picture
pluckey
Posts: 471
Joined: Jul 2009

Been there. Get on a rinse and spit regiment. All thru the day, rinse your mouth with water and spit. Also, a couple times a day, rinse with baking soda/water. Keep mouth clean.

I got mouth sores for a few month period during chemo, sores on tongue. Food had no taste and I had to eat slippery foods to be able to get it down. Hopefully yours won't get to that point.

I also used Biotene toothpaste, not so minty, so didn't burn my mouth. Good for drymouth.

good Luck

Peggy

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

You can also get a prescription called "Magic Mouthwash" from the doctor, which helped in numbing and getting rid of mouth sores. Hope you feel better soon!

Hugsss!
~Donna

maglets's picture
maglets
Posts: 2406
Joined: Jun 2006

Is you tongue whitish....PCQ? You can get thrush so easily on the anti-biotics...

mags

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

That's MY dog! Scooter, come to mama!

Same here during chemo. I didn't develope the true mouth sores tho I had 2 on my tongue (canker sores) and some in my throat, but I had the bumps.

porkchopqueen's picture
porkchopqueen
Posts: 37
Joined: Feb 2010

Scooter??? We call him Holden. It is actually my daughter's Lab. We are keeping him for a while. He is a big boy!

Jaylo969
Posts: 826
Joined: Jan 2010

works wonders for me. I get the sores/thick coating in my mouth every treatment. Got them on Folfox and have them on Xeloda too.Use a soft toothbrush and mild toothpaste. Don't use alcohol based mouthwash. Spicy foods aren't good while you have the sore mouth. My sores have gone down into my throat at times. You might also find that you get sores in your nose and bleeding when you blow. That is common too and saline nasal spray ( NO steroid based spray ) helps to keep the nose moist. Same with eyes.

Good luck with your chemo.These side effects are very treatable for the most part.

-Pat

RickMurtagh's picture
RickMurtagh
Posts: 530
Joined: Feb 2010

What you probably have is referred to as thrush. Nystatin in oral suspension is usually prescribed to treat that condition. It usually takes only a day or two to completely clear things up, even with big sores.

5678dance's picture
5678dance
Posts: 39
Joined: Mar 2010

I did have thrush once, and then it was just the soreness & redness. It would only turn white when I couldn't get enough water in me, especially during chemo week.

I keep a bottle of baking soda/salt solution on the bathroom counter. I also have a prescription of Nystatin, which is also referred to as swish & swallow. It will numb your mouth and throat for a little while, to make eating tolerble. I have been lucky, and have not had any taste bud changes.

Kathi

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network